Alert archive / Georgia / Freeze Warnings in 2019
Freeze Warning 2, NWS Charleston, SC
NWS Charleston, SC issued this freeze warning at Mar 6, 2019, 10:02 AM EST for 5 counties in South Carolina; 8 counties in Georgia. It took effect at Mar 6, 2019, 11:00 PM EST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 6, 2019, 10:02 AM EST (15:02 UTC)
- In effect from
- Mar 6, 2019, 11:00 PM EST
- Expired
- Mar 7, 2019, 9:00 AM EST
- In force
- 10 hr
- Issued by
- NWS Charleston, SC
Counties Bulloch County, GA, Candler County, GA, Effingham County, GA, Evans County, GA, Jenkins County, GA, Long County, GA, Screven County, GA, Tattnall County, GA, Allendale County, SC, Berkeley County, SC, Colleton County, SC, Dorchester County, SC, Hampton County, SC
The radar
The Charleston,SC radar (KCLX), 33 km from the middle of the area, began a volume at 15:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 3.0 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1740 m above ground
- 0-6 km bulk shear
- 107 kt
- 0-1 km storm-relative helicity
- -118 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
983 WWUS72 KCHS 061502 NPWCHS URGENT - WEATHER MESSAGE National Weather Service Charleston SC 1002 AM EST Wed Mar 6 2019 GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047>052- 062315- /O.NEW.KCHS.FZ.W.0002.190307T0700Z-190307T1400Z/ Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Inland Chatham-Long-Inland Liberty-Inland McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper- Tidal Berkeley- Including the cities of Millen, Sylvania, Metter, Statesboro, Rincon, Springfield, Reidsville, Claxton, Pembroke, Richmond Hill, Garden City, Pooler, Savannah, Ludowici, Hinesville, Fort Stewart, Townsend, Allendale, Hampton, Yemassee, Walterboro, Saint George, Summerville, Goose Creek, Moncks Corner, Ridgeland, Beaufort, Hilton Head Island, Edisto Beach, Charleston, North Charleston, Mount Pleasant, Levy, Chelsea, Jasper, and Daniel Island 1002 AM EST Wed Mar 6 2019 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EST THURSDAY... The National Weather Service in Charleston has issued a Freeze Warning, which is in effect from 2 AM to 9 AM EST Thursday. * TEMPERATURES...As low as 29. * IMPACTS...Freezing temperatures could kill sensitive vegetation and damage unprotected outdoor plumbing. * TIMING...Late tonight into Thursday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Protect sensitive outdoor vegetation and cover unprotected outdoor plumbing. && $$ GAZ117-119-139-141-062315- /O.NEW.KCHS.FZ.A.0002.190307T0700Z-190307T1400Z/ Coastal Bryan-Coastal Chatham-Coastal Liberty-Coastal McIntosh- Including the cities of Fort Mcallister, Oak Level, Wilmington Island, Tybee Island, and Darien 1002 AM EST Wed Mar 6 2019 ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING... The National Weather Service in Charleston has issued a Freeze Watch, which is in effect from late tonight through Thursday morning. * TEMPERATURES...As low as 31. * IMPACTS...Freezing temperatures could kill sensitive vegetation and damage unprotected outdoor plumbing. * TIMING...Late tonight into Thursday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared for the potential of freezing temperatures which could harm sensitive outdoor vegetation and damage unprotected outdoor plumbing. && $$
5 follow-up statements
105 WWUS72 KCHS 061938 NPWCHS URGENT - WEATHER MESSAGE National Weather Service Charleston SC 238 PM EST Wed Mar 6 2019 GAZ117-119-139-141-070500- /O.UPG.KCHS.FZ.A.0002.190307T0700Z-190307T1400Z/ /O.EXA.KCHS.FZ.W.0002.190307T0700Z-190307T1400Z/ Coastal Bryan-Coastal Chatham-Coastal Liberty-Coastal McIntosh- Including the cities of Fort Mcallister, Oak Level, Wilmington Island, Tybee Island, and Darien 238 PM EST Wed Mar 6 2019 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EST THURSDAY... The National Weather Service in Charleston has issued a Freeze Warning, which is in effect from 2 AM to 9 AM EST Thursday. * TEMPERATURES...As low as 31. * IMPACTS...Freezing temperatures could kill sensitive vegetation and damage unprotected outdoor plumbing. * TIMING...Late tonight into Thursday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Protect sensitive outdoor vegetation and cover unprotected outdoor plumbing. && $$ GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047>052- 070500- /O.CON.KCHS.FZ.W.0002.190307T0700Z-190307T1400Z/ Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Inland Chatham-Long-Inland Liberty-Inland McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper- Tidal Berkeley- Including the cities of Millen, Sylvania, Metter, Statesboro, Rincon, Springfield, Reidsville, Claxton, Pembroke, Richmond Hill, Garden City, Pooler, Savannah, Ludowici, Hinesville, Fort Stewart, Townsend, Allendale, Hampton, Yemassee, Walterboro, Saint George, Summerville, Goose Creek, Moncks Corner, Ridgeland, Beaufort, Hilton Head Island, Edisto Beach, Charleston, North Charleston, Mount Pleasant, Levy, Chelsea, Jasper, and Daniel Island 238 PM EST Wed Mar 6 2019 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EST THURSDAY... * TEMPERATURES...As low as 29 to 31. * IMPACTS...Freezing temperatures could kill sensitive vegetation and damage unprotected outdoor plumbing. * TIMING...Late tonight into Thursday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Protect sensitive outdoor vegetation and cover unprotected outdoor plumbing. && $$
177 WWUS72 KCHS 062330 NPWCHS URGENT - WEATHER MESSAGE National Weather Service Charleston SC 630 PM EST Wed Mar 6 2019 ...ANOTHER WIDESPREAD FREEZE EVENT FOR SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA... .Cold weather will continue to impact the region tonight. The combination of clear skies and calm winds will allow temperatures to drop below freezing for all but the immediate beach communities, Downtown Charleston, as well as areas immediately adjacent to Lake Moultrie, including Pinopolis, for a second night in a row. Scattered frost is also expected to form across the interior becoming patchier closer to the beaches. GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-070730- /O.EXT.KCHS.FZ.W.0002.190307T0400Z-190307T1400Z/ Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper- Tidal Berkeley- Including the cities of Millen, Sylvania, Metter, Statesboro, Rincon, Springfield, Reidsville, Claxton, Pembroke, Richmond Hill, Fort Mcallister, Oak Level, Garden City, Pooler, Savannah, Wilmington Island, Tybee Island, Ludowici, Hinesville, Fort Stewart, Townsend, Darien, Allendale, Hampton, Yemassee, Walterboro, Saint George, Summerville, Goose Creek, Moncks Corner, Ridgeland, Beaufort, Hilton Head Island, Edisto Beach, Charleston, North Charleston, Mount Pleasant, Levy, Chelsea, Jasper, and Daniel Island 630 PM EST Wed Mar 6 2019 ...FREEZE WARNING NOW IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EST THURSDAY... * TEMPERATURES...upper 20s inland to around freezing just inland from the beaches. Scattered frost. * TIMING...Freeze durations will range from 5 to 9 hours inland to 1 to 4 hours across the coastal counties. * IMPACTS...Freezing temperatures could kill sensitive vegetation and damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Protect sensitive outdoor vegetation and cover unprotected outdoor plumbing. && $$
626 WWUS72 KCHS 070232 NPWCHS URGENT - WEATHER MESSAGE National Weather Service Charleston SC 932 PM EST Wed Mar 6 2019 ...ANOTHER WIDESPREAD FREEZE EVENT FOR SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA... .Cold weather will continue to impact the region tonight. The combination of clear skies and calm winds will allow temperatures to drop below freezing for all but the immediate beach communities, Downtown Charleston, as well as areas immediately adjacent to Lake Moultrie, including Pinopolis, for a second night in a row. Scattered frost is also expected to form across the interior becoming patchier closer to the beaches. GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-071045- /O.CON.KCHS.FZ.W.0002.190307T0400Z-190307T1400Z/ Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper- Tidal Berkeley- Including the cities of Millen, Sylvania, Metter, Statesboro, Rincon, Springfield, Reidsville, Claxton, Pembroke, Richmond Hill, Fort Mcallister, Oak Level, Garden City, Pooler, Savannah, Wilmington Island, Tybee Island, Ludowici, Hinesville, Fort Stewart, Townsend, Darien, Allendale, Hampton, Yemassee, Walterboro, Saint George, Summerville, Goose Creek, Moncks Corner, Ridgeland, Beaufort, Hilton Head Island, Edisto Beach, Charleston, North Charleston, Mount Pleasant, Levy, Chelsea, Jasper, and Daniel Island 932 PM EST Wed Mar 6 2019 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THURSDAY... * TEMPERATURES...Upper 20s inland to around freezing just inland from the beaches. Scattered to widespread frost, except patchy frost near the beaches. * TIMING...Freeze durations will range from 5 to 9 hours inland to 1 to 4 hours across the coastal counties. * IMPACTS...Freezing temperatures could kill sensitive vegetation and damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Protect sensitive outdoor vegetation and cover unprotected outdoor plumbing. && $$
437 WWUS72 KCHS 070829 NPWCHS URGENT - WEATHER MESSAGE National Weather Service Charleston SC 329 AM EST Thu Mar 7 2019 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-071400- /O.CON.KCHS.FZ.W.0002.000000T0000Z-190307T1400Z/ Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper- Tidal Berkeley- Including the cities of Millen, Sylvania, Metter, Statesboro, Rincon, Springfield, Reidsville, Claxton, Pembroke, Richmond Hill, Fort Mcallister, Oak Level, Garden City, Pooler, Savannah, Wilmington Island, Tybee Island, Ludowici, Hinesville, Fort Stewart, Townsend, Darien, Allendale, Hampton, Yemassee, Walterboro, Saint George, Summerville, Goose Creek, Moncks Corner, Ridgeland, Beaufort, Hilton Head Island, Edisto Beach, Charleston, North Charleston, Mount Pleasant, Levy, Chelsea, Jasper, and Daniel Island 329 AM EST Thu Mar 7 2019 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... * TEMPERATURES...Upper 20s well inland to around freezing inland from the beaches and barrier islands. * TIMING...Readings will rise above freezing 1 to 2 hours after sunrise. * IMPACTS...Freezing temperatures could kill sensitive vegetation and damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Protect sensitive outdoor vegetation and cover unprotected outdoor plumbing. && $$
825 WWUS72 KCHS 071357 NPWCHS URGENT - WEATHER MESSAGE National Weather Service Charleston SC 857 AM EST Thu Mar 7 2019 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-071500- /O.EXP.KCHS.FZ.W.0002.000000T0000Z-190307T1400Z/ Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper- Tidal Berkeley- Including the cities of Millen, Sylvania, Metter, Statesboro, Rincon, Springfield, Reidsville, Claxton, Pembroke, Richmond Hill, Fort Mcallister, Oak Level, Garden City, Pooler, Savannah, Wilmington Island, Tybee Island, Ludowici, Hinesville, Fort Stewart, Townsend, Darien, Allendale, Hampton, Yemassee, Walterboro, Saint George, Summerville, Goose Creek, Moncks Corner, Ridgeland, Beaufort, Hilton Head Island, Edisto Beach, Charleston, North Charleston, Mount Pleasant, Levy, Chelsea, Jasper, and Daniel Island 857 AM EST Thu Mar 7 2019 ...FREEZE WARNING WILL EXPIRE AT 9 AM EST THIS MORNING... Temperatures have warmed above freezing in all locations. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this freeze warning went out at Mar 6, 6:50 AM EST, 3 hours 12 minutes earlier.
Area forecast discussion, Mar 6, 6:50 AM EST, 3 hours 12 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
650 AM EST Wed Mar 6 2019
.SYNOPSIS...
High pressure will prevail through late week. A weak front will
linger in the vicinity late Friday, before lifting north as a
warm front on Saturday. A cold front is expected to impact the
area late weekend, with a return to high pressure early next
week.
&&
.NEAR TERM /THROUGH TONIGHT/...
Today: The base of the mid/upper trough is forecast to pull
away from GA and SC as low level cold air advection shuts down
by midday. We do not expected significant moderation in
afternoon temps as low-level full sunshine thickness temp values
only indicate upper 40s northern half of the area to lower 50s
southeast GA. We maintained persistence with forecast highs
across the board, adding a degree in a few spots, overall very
little change. Winds will not be strong as surface high pressure
along the Mississippi Valley weakens during the day while
sagging into the lower Gulf Coast region.
Tonight: Freeze Warnings are expected to be issued around mid
morning today when existing warnings expire. Another cold night
is in store with a radiation freeze expected inland from the
immediate coast as clear skies, calm winds and a dry air mass
set the stage for strong radiational cooling conditions.
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY/...
Surface high pressure will shift overhead and then into the Atlantic
on Thursday. Deep dry air will maintain clear skies and quiet
conditions over the local area. The chilly air mass will begin to
modify, but temperatures will still be below normal. Low level
thicknesses support highs in the upper 50s/low 60s. Good radiational
cooling conditions expected again Thursday night, although there
will be a slight increase in cloud cover late. Lows are forecast to
range from the upper 30s inland to mid 40s at the coast. Some patchy
frost is not out of the question across far inland SC, but low
probabilities will preclude mention in the forecast.
High pressure will largely maintain its influence on Friday. There
will be an increase in moisture with southerly return flow, however
best forcing for ascent will pass by to our north. Currently have a
dry forecast in place, with the main impact being an increase in
cloud cover. It is worth noting that the NAM does push some
precipitation into our area, but it remains the outlier.
Temperatures will be near to slightly above normal.
A weak front will be lingering in the vicinity on Saturday. The
front is expected to lift north as a warm front later in the day as
a surface low lifts from the Southern Plains to the Midwest. We
should make it another day with no precipitation. Temperatures
should be the warmest of the set as warm advection takes hold. Highs
are forecast to peak in the mid to upper 70s away from the
beaches.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
The forecast area will remain in the warm sector ahead of a cold
front on Sunday. Rain chances will be on the increase as the front
approaches and then crosses Sunday night. Couldn't rule out a few
rumbles of thunder given forecast instability progs. A weak post-
frontal trough will linger on Monday before getting shunted offshore
by high pressure building in on Tuesday. Temperatures will be on a
cooling trend through period.
&&
.AVIATION /12Z WEDNESDAY THROUGH SUNDAY/...
VFR at both KCHS/KSAV through 12Z Thursday.
Extended Aviation Outlook: Mainly VFR. Brief flight restrictions
possible on Sunday within showers associated with a cold front.
&&
.MARINE...
This morning: Cold air advection resulting in surging northwest
winds over the coastal waters with SCA conditions. We allowed
the SCA in the Charleston Harbor to expire at 7 AM with other
flags continuing until 10 AM.
Today: Conditions are expected to improve by late morning/early
afternoon with winds and seas subsiding as cold advection ebbs
and the pressure gradient slackens. A weak flow will persist
tonight as the high settles over the waters.
Thursday through Monday: Surface high pressure will maintain fairly
quiet marine conditions through late week. Winds and seas will
increase late Saturday into Sunday as a cold front approaches from
the west, however conditions look to remain below small craft
advisory criteria at this time. No marine issues expected on Monday
following passage of the cold front.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...Freeze Warning until 9 AM EST this morning for GAZ087-088-
099>101-114>119-137>141.
SC...Freeze Warning until 9 AM EST this morning for SCZ040-042>045-
047>052.
MARINE...Small Craft Advisory until 10 AM EST this morning for AMZ350-
352-354-374.
Small Craft Advisory until 7 AM EST this morning for AMZ330.
&&
NEAR TERM...
SHORT TERM...ETM
LONG TERM...ETM
AVIATION...
MARINE...Hazardous weather outlook, Mar 6, 8:53 AM EST, 1 hour 9 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 853 AM EST Wed Mar 6 2019 GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047>052- 071400- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Inland Chatham-Long-Inland Liberty-Inland McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper- Tidal Berkeley- 853 AM EST Wed Mar 6 2019 This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...Today and tonight. Frost/Freeze: Another round of freezing temperatures is likely late tonight through Thursday morning. A Freeze Warning will be issued later this morning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. GAZ117-119-139-141-071400- Coastal Bryan-Coastal Chatham-Coastal Liberty-Coastal McIntosh- 853 AM EST Wed Mar 6 2019 This Hazardous Weather Outlook is for southeast Georgia. .DAY ONE...Today and tonight. Frost/Freeze: Another round of freezing temperatures will be possible late tonight through Thursday morning. A Freeze Warning could be needed. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. AMZ330-350-352-354-374-071400- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 853 AM EST Wed Mar 6 2019 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 10:02 AM EST | Freeze Watch | CHS | 5 hr |
Nearby
Freeze Warnings in Georgia, 2019Freeze Warnings in South Carolina, 2019Every freeze warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.